Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 219, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 30, 2000, 10:02 PM CDT for Love County, Marshall County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2000, 10:02 PM CDT (03:02 UTC)
- Expired
- Apr 30, 2000, 10:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Love County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 152 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2110 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 30.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 010303 SVROKC OKC085-095-010345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1002 PM CDT SUN APR 30 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARSHALL COUNTY IN SOUTHEAST OKLAHOMA EASTERN LOVE COUNTY IN SOUTHERN OKLAHOMA * UNTIL 1045 PM CDT * AT 1002 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF LEBANON...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE KINGSTON...LEBANON...MADILL... OAKLAND AND WILLIS HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3405 9710 33~79 9709 3390 9669 3420 9669 JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 9:18 PM CDT, 44 minutes earlier.
Area forecast discussion, Apr 30, 9:18 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 918 PM CDT SUN APR 30 2000 CURRENT PLANS ARE TO ADJUST FLASH FLOOD WATCH AREA TO INCLUDE ONLY S CENTRAL OK... I.E. REMOVE CENTRAL, NORTHERN AND SW PARTS OF AREA. SINCE SE ZONES HAVE NOT RECEIVED MUCH RAINFALL... WILL NOT EXPAAND THE WATCH INTO THERE AT THIS TIME. PRECIP HAS ENDED OVER MOST OF SW OK AND TX ZONES, AND SHOULD END BY MIDNIGHT OVER MUCH OF CENTRAL AND S CENTRAL OK AS STRONG CONVECTION MOVES INTO E/SE OK. MAIN FOCUS FOR HEAVY RAIN FOR REST OF EVENING SHOULD BE ALONG AND JUST N OF ENE-WSW SURFACE BOUNDARY JUST NW OF AN ADM-MLC LINE. WE WILL PROBABLY CANCEL THE REST OF THE WATCH AREA JUST BEFORE MIDNIGHT IF STRONG CONVECTION HAS MOVED OUT BY THEN. CANNOT RULE OUT REDEVELOPMENT LATER TONIGHT AS LONG AS UPPER LOW REMAINS OVER PANHANDLE AREA AND POTENTIAL CONTINUES FOR IMPULSES TO SWING ACROSS AREA IN SW FLOW ALOFT. THUS WILL WORD WITH A CHANCE OF REDEVELOPMENT LATE TONIGHT IN AREAS WHERE PRECIP HAS ENDED. FLASH FLOOD STATEMENT OUT BY 945 PM. UPDATED ZONES OUT BY 10 PM. EXPECT ANOTHER UPDATE JUST BEFORE MIDNIGHT. 24 .OUN... OK...FLASH FLOOD WATCH TONIGHT OKZ01r8>020-024>030-039>041-045-046-050. TX...NONE.
In the hours before
Local storm report, Apr 30, 5:32 PM CDT, 4 hours 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
532 PM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0528 PM VERNON TX 1.25 INCH HAIL
04/30/00 WILBARGER REPORTED BY COUNTY EM
0525 PM LOCKETT TX 66 MPH WIND GUST
04/30/00 WILBARGER MEASURED BY COUNTY EM
0507 PM 2 S LOCKETT TX 1.00 INCH HAIL
04/30/00 WILBARGER REPORTED BY TRAINED SPOTTER
0449 PM 3 N TRUSCOTT TX .88 INCH HAIL
04/30/00 KNOX HAM RADIO REPORT
0446 PM TRUSCOTT TX 1.75 INCH HAIL
04/30/00 KNOX REPORTED BY LAW ENFORCEMENT
0422 PM CROWELL TX 1.00 INCH HAIL
04/30/00 FOARD HAM RADIO REPORT
0417 PM QUANAH TX 1.75 INCH HAIL
04/30/00 HARDEMAN HAM RADIO REPORT
0414 PM 10 SW QUANAH TX 1.75 INCH HAIL
04/30/00 HARDEMAN HAM RADIO REPORT
0400 PM 8 N CROWELL TX .88 INCH HAIL
04/30/00 FOARD REPORTED BY TRAINED SPOTTER
0348 PM 9 W CROWELL TX .75 INCH HAIL
04/30/00 FOARD HAM RADIO REPORT
0314 PM YUKON OK .75 INCH HAIL
04/30/00 CANADIAN HAM RADIO REPORT
0303 PM EL RENO OK WIND DAMAGE
04/30/00 CANADIAN HOSPITAL RECEIVED ROOF DAMAGE
MEASURED 70 MPH WIND GUST
MEDIA REPORT
0300 PM SNYDER OK FLOODING
04/30/00 KIOWA SEVERAL COUNTY ROADS COVERED
BY WATER IN AND AROUND TOWN
HAM RADIO REPORT
1235 PM 7 NE COOPERTON OK .88 INCH HAIL
04/30/00 KIOWA PUBLIC REPORT
JLLocal storm report, Apr 30, 7:04 PM CDT, 2 hours 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
704 PM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM 10 S ARCHER CITY TX 1.00 INCH HAIL
04/30/00 ARCHER HAM RADIO REPORT
0621 PM GRANDFIELD OK .88 INCH HAIL
04/30/00 TILLMAN HAM RADIO REPORT
0620 PM 8 S ELECTRA TX .88 INCH HAIL
04/30/00 WICHITA HAM RADIO REPORT
0545 PM 4 E OKLAUNION TX WIND DAMAGE
04/30/00 WILBARGER SEVERAL BARNS AND SHEDS
DESTROYED AT A HOMESTEAD
REPORTED BY COUNTY EM
0510 PM 6 SSW WESTOVER TX 1.00 INCH HAIL
04/30/00 BAYLOR PUBLIC REPORT
JLLocal storm report, Apr 30, 7:50 PM CDT, 2 hours 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
750 PM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM GOODLETT TX 1.00 INCH HAIL
04/30/00 HARDEMAN SPOTTER REPORT
0400 PM 8 N CROWELL TX .88 INCH HAIL
04/30/00 FOARD SPOTTER REPORT
0545 PM MEGARGEL TX 1.00 INCH HAIL
04/30/00 ARCHER PUBLIC REPORT
0700 PM 6 NW SHANNON TX .88 INCH HAIL
04/30/00 CLAY PUBLIC REPORT
0700 PM MEGARGEL TX 1.00 INCH HAIL
04/30/00 ARCHER PUBLIC REPORT
FMLocal storm report, Apr 30, 8:36 PM CDT, 1 hour 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
836 PM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0618 PM 7 E SNYDER OK 0.75 INCH HAIL
04/30/00 KIOWA PUBLIC REPORT
0618 PM 5 NW INDIAHOMA OK 0.75 INCH HAIL
04/30/00 COMANCHE PUBLIC REPORT
0810 PM VASHTI TX .88 INCH HAIL
04/30/00 CLAY PUBLIC REPORT
FMLocal storm report, Apr 30, 9:00 PM CDT, 1 hour 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM 5 E VERNON TX WIND DAMAGE
04/30/00 WILBARGER VERNON EMER. MGT.
0745 PM CHICKASHA OK FLOODING
04/30/00 GRADY HAM RADIO REPORT
0845 PM MOORE OK FLOODING
04/30/00 x CLEVELAND MOORE EMER. MGT.
FMLocal storm report, Apr 30, 10:02 PM CDT, 0 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1002 PM CDT SUN APR 30 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 PM THACKERVILLE OK 1.25 INCH HAIL
04/30/00 LOVE REPORTED BY ARDMORE EOC
0918 PM ADA OK .88 INCH HAIL
04/30/00 PONTOTOC REPORTED BY LAW ENFO6RCEMENT
JLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:26 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.